Alert archive / Indiana / Wind Chill Advisories in 2008
Wind Chill Advisory 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this wind chill advisory at Feb 9, 2008, 4:01 AM EST for 20 counties in Indiana. It took effect at Feb 10, 2008, 4:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 9, 2008, 4:01 AM EST (09:01 UTC)
- In effect from
- Feb 10, 2008, 4:00 AM EST
- Expired
- Feb 10, 2008, 10:14 PM EST
- In force
- 18 hr
- Issued by
- NWS Indianapolis, IN
Counties Boone County, IN, Carroll County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 9.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 349 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KIND 090901 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 401 AM EST SAT FEB 9 2008 ...DANGEROUSLY COLD WIND CHILLS EXPECTED TONIGHT AND SUNDAY MORNING... INZ021-028>031-035>043-091715- /O.NEW.KIND.WC.Y.0005.080210T0900Z-080210T1800Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 401 AM EST SAT FEB 9 2008 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST SUNDAY. A STRONG COLD FRONT IS EXPECTED TO PUSH ACROSS CENTRAL INDIANA AFTER MIDNIGHT TONIGHT. BEHIND THIS FRONT...BITTERLY COLD AIR AND GUSTY NORTHWEST WINDS WILL ARRIVE. ACTUAL AIR TEMPERATURES ARE EXPECTED TO FALL TO THE SINGLE NUMBERS ABOVE ZERO BY SUNDAY MORNING...WITH NORTHWEST WINDS OF 20 TO 30 MPH....GUSTING TO 40 MPH. THIS COMBINATION WILL PRODUCE WIND CHILL VALUES OF FIFTEEN TO TWENTY DEGREES BELOW ZERO FOR SEVERAL HOURS ON SUNDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JOHNSON
7 follow-up statements
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
000 WWUS43 KIND 100908 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 408 AM EST SUN FEB 10 2008 ...VERY COLD WIND CHILLS EXPECTED TODAY... .AN ARCTIC COLD FRONT WILL PUSH ACROSS CENTRAL INDIANA TODAY. BEHIND THE FRONT STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 WILL PRODUCE VERY COLD WIND CHILL TEMPERATURES. WINDS ARE EXPECTED TO DIMINISH TONIGHT...HOWEVER COLD AIR WILL REMAIN IN PLACE ACROSS CENTRAL INDIANA. INZ021-028>031-035>043-101715- /O.CON.KIND.WC.Y.0005.000000T0000Z-080210T2000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 408 AM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON. WIND CHILL VALUES WILL BE NEAR FIFTEEN DEGREES BELOW ZERO AT TIMES TODAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ JOHNSON
000 WWUS43 KIND 101508 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1008 AM EST SUN FEB 10 2008 ...VERY COLD WIND CHILLS EXPECTED TODAY... .AN ARCTIC AIR MASS WILL PUSH THROUGH CENTRAL INDIANA TODAY. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 IN COMBINATION WITH VERY COLD AIR WILL PRODUCE VERY COLD WIND CHILL TEMPERATURES. WINDS ARE EXPECTED TO DIMINISH TONIGHT...HOWEVER COLD AIR WILL REMAIN IN PLACE ACROSS CENTRAL INDIANA. INZ021-028>031-035>043-102000- /O.CON.KIND.WC.Y.0005.000000T0000Z-080210T2000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 1008 AM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS AFTERNOON... WIND CHILL VALUES WILL BE NEAR FIFTEEN DEGREES BELOW ZERO AT TIMES TODAY. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ PUMA
000 WWUS43 KIND 101857 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 157 PM EST SUN FEB 10 2008 ...VERY COLD WIND CHILLS EXPECTED TONIGHT... .AN ARCTIC AIR MASS WILL REMAIN ACROSS CENTRAL INDIANA TONIGHT. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 IN COMBINATION WITH VERY COLD AIR WILL PRODUCE VERY COLD WIND CHILL TEMPERATURES. WINDS ARE EXPECTED TO DIMINISH OVERNIGHT...HOWEVER COLD AIR WILL REMAIN IN PLACE ACROSS CENTRAL INDIANA. INZ044>049-110300- /O.EXB.KIND.WC.Y.0005.000000T0000Z-080211T0900Z/ PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITY OF...INDIANAPOLIS 157 PM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. WIND CHILL TEMPERATURES WILL FALL TO AROUND 15 DEGREES BELOW ZERO TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ INZ021-028>031-035>043-110300- /O.EXT.KIND.WC.Y.0005.000000T0000Z-080211T0900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE 157 PM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 AM EST MONDAY... WIND CHILL VALUES WILL BE BETWEEN 15 BELOW ZERO TO 24 BELOW ZERO TONIGHT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ PUMA
000 WWUS43 KIND 102028 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 328 PM EST SUN FEB 10 2008 INZ021-028>031-035>049-110400- /O.NEW.KIND.WS.A.0002.080212T0000Z-080213T0000Z/ /O.CON.KIND.WC.Y.0005.000000T0000Z-080211T0900Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 328 PM EST SUN FEB 10 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY. AN ARCTIC AIR MASS WILL REMAIN ACROSS CENTRAL INDIANA TONIGHT. STRONG NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO AROUND 40 IN COMBINATION WITH VERY COLD AIR WILL PRODUCE VERY COLD WIND CHILL TEMPERATURES. WINDS ARE EXPECTED TO DIMINISH OVERNIGHT...HOWEVER COLD AIR WILL REMAIN IN PLACE ACROSS CENTRAL INDIANA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER STORM WATCH HAS ALSO BEEN ISSUED FOR MONDAY NIGHT INTO TUESDAY. THE POTENTIAL EXISTS FOR HEAVY AMOUNTS OF SNOW EXCEEDING 6 INCHES...ALONG WITH THE POSSIBILITY OF SIGNIFICANT AMOUNTS OF SLEET OR FREEZING RAIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ INZ051>057-060>065-067>072-110400- /O.NEW.KIND.WS.A.0002.080212T0000Z-080213T0000Z/ VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 328 PM EST SUN FEB 10 2008 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. THE POTENTIAL EXISTS FOR HEAVY AMOUNTS OF SNOW EXCEEDING 6 INCHES...ALONG WITH THE POSSIBILITY OF SIGNIFICANT AMOUNTS OF SLEET OR FREEZING RAIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KIND 110314 AAB WSWIND URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1014 PM EST SUN FEB 10 2008 INZ021-028>031-035>049-111115- /O.CAN.KIND.WC.Y.0005.000000T0000Z-080211T0900Z/ /O.CON.KIND.WS.A.0002.080212T0000Z-080213T0000Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS 1014 PM EST SUN FEB 10 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WIND CHILL ADVISORY. A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. THE WIND CHILL ADVISORY HAS BEEN CANCELLED AS THE WIND HAS DROPPED OFF AND WIND CHILLS ARE NO LONGER EXPECTED TO BE COLDER THAN NEGATIVE 15 DEGREES. HOWEVER...THE BITTERLY COLD TEMPERATURES WILL CONTINUE WITH OVERNIGHT LOWS AROUND ZERO. A WINTER STORM WATCH HAS ALSO BEEN ISSUED FOR MONDAY NIGHT INTO TUESDAY. THE POTENTIAL EXISTS FOR HEAVY AMOUNTS OF SNOW EXCEEDING 6 INCHES...ALONG WITH THE POSSIBILITY OF SIGNIFICANT AMOUNTS OF SLEET OR FREEZING RAIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ INZ051>057-060>065-067>072-111115- /O.CON.KIND.WS.A.0002.080212T0000Z-080213T0000Z/ VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE- BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- JENNINGS- INCLUDING THE CITIES OF...TERRE HAUTE...SHELBYVILLE... BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 1014 PM EST SUN FEB 10 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. THE POTENTIAL EXISTS FOR HEAVY AMOUNTS OF SNOW EXCEEDING 6 INCHES...ALONG WITH THE POSSIBILITY OF SIGNIFICANT AMOUNTS OF SLEET OR FREEZING RAIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ KOCH
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 3:31 AM EST, 30 minutes earlier.
Area forecast discussion, Feb 9, 3:31 AM EST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 331 AM EST SAT FEB 9 2008 .DISCUSSION... THE FORECAST FOCUS WILL BE ON THE ARRIVAL OF VERY COLD AIR TONIGHT...AND THE WIND THAT WILL ACCOMPANY IT. THE SURFACE MAP THIS MORNING SHOWS LOW PRESSURE IN SOUTHERN WISCONSIN WITH A TRAILING COLD FRONT SOUTH THROUGH CENTRAL ILLINOIS. AHEAD OF THIS FRONT...SCATTERED RAIN SHOWERS WERE ONGOING ACROSS CENTRAL INDIANA. THERE WAS ANOTHER...STRONGER...COLD FRONT ACROSS THE NORTHERN PLAINS...AND A 1040 MB HIGH PRESSURE OVER NORTHWESTERN CANADA WAS BEHIND THIS FRONT. ALOFT AT H5 A TROUGH REMAINED OVER THE MIDWEST WITH RIDGING OFF EITHER COAST. THERE WAS A VORT MAX CROSSING INDIANA AT THE PRESENT TIME. MODELS WEER A BIT DISSIMILAR IN THEIR HANDLING OF THE PATTERN EVOLUTION. THE NAM WAS ALREADY OFF ON ITS ANALYSIS OF H8 TEMPS OVER THE NORTH CENTRAL PLAINS. SO THE GFS WAS SLIGHTLY FAVORED IN THIS FORECAST PACKAGE. FOR TODAY THE SHOWERS CURRENTLY IN THE AREA SHOULD BE GONE BY 12Z. SATELLITE SHOWS THAT SOME CLEARING WILL WORK IN BEHIND THE FRONT AS THE VORT MAX QUICKLY SCOOTS EAST. THE ARCTIC FRONT OVER THE NORTHERN PLAINS IS EXPECTED TO MOVE QUICKLY SOUTH AND EAST TODAY. INDIANA WILL REMAIN AHEAD OF THE FRONT AND THUS SEE ANOTHER MILD DAY WITH SUNSHINE. THE FORECAST SOUNDINGS ACTUALLY SHOW SOME CAPE IN THE SOUNDINGS THIS AFTERNOON ALONG WITH WEAKLY NEGATIVE LI VALUES. THERE MIGHT BE AN ISOLATED RUMBLE OF THUNDER IN THE SOUTHEAST THIS AFTERNOON...BUT IT SEEMS MORE LIKELY THAT JUST SCATTERED RAIN SHOWERS WILL DEVELOP GIVEN THE VERY LIMITED MOISTURE. THE FRONT WILL CROSS THE AREA AFTER 00Z TONIGHT. VERY STRONG WINDS WILL DEVELOP BEHIND THE FRONT. A SURFACE GRADIENT BETWEEN THE 991MB LOW OVER THE NORTHEASTERN LAKES AND A 1045MB HIGH IN SOUTH CENTRAL CANADA WILL PUSH INTO INDIANA BEHIND THIS FRONT. H8 TEMPS WILL FALL TO -20C BY DAYBREAK SUNDAY. THE MODELS ARE SHOWING H8 WINDS OF 50 KTS BY DAYBREAK SUNDAY. THIS LEADS TO A CAREFUL CONSIDERATION OF WIND ADVISORY. BUFKIT SUGGESTS THAT IT COULD BE POSSIBLE. FOR NOW WILL GO JUST A SHADE BELOW THE ADVISORY CRITERIA. WITH SOME DIFFERENCES IN THE MODELS ON WIND SPEEDS AND TIMING OF THE SOUTHWARD PUSH...AM NOT EXTREMELY CONFIDENT ON THE DETAILS ENOUGH TO ISSUE AN ADVISORY NOW. BUT WILL HAVE TO MONITOR THIS CLOSELY IN THE NEXT FORECAST PACKAGE. TEMPERATURES WILL DO ALMOST NOTHING ON SUNDAY. WOULD EXPECT THEM TO CONTINUE FALLING THROUGH 15Z AND THEN SLOWLY REBOUND IN THE AFTERNOON. THERE WILL BE NEARLY FULL SUN WORKING AGAINST THE COLD ADVECTION...SO DO NOT THINK TEMPERATURES WILL FALL ALL DAY. THE OTHER ISSUE IS THE NEED FOR A WIND CHILL ADVISORY. GIVEN THE TEMPERATURES AND WINDS...FEEL CONFIDENT THAT THE CRITERIA WILL BE MET AND SO WILL RUN ONE FOR SEVERAL HOURS FROM 09 TO 15Z SUNDAY. GRIDS INDICATE THAT WIND CHILL VALUES WILL BE AS LOW AS -17 ACROSS THE NORTHERN COUNTIES. OVERNIGHT SUNDAY...THE CORE OF COLD AIR MOVES VERY QUICKLY EAST AS SURFACE HIGH PRESSURE BUILDS IN. GUIDANCE IS SHOWING TEMPERATURES IN THE LOW SINGLE NUMBERS ABOVE AND BELOW ZERO. WILL NOT UNDERCUT THIS GUIDANCE SINCE THERE IS NOT EXPECTED TO BE SNOW ON THE GROUND...DESPITE THE HIGH BEING NEARLY OVERHEAD. BY MONDAY...THE MODELS SHOW THE WINTER ROLLER COASTER RIDE WE HAVE BEEN ON CONTINUING. A PACIFIC SYSTEM WILL DROP INTO THE PLAINS AND MOVE QUICKLY EAST. OVERRUNNING PRECIPITATION IS SHOWN BY THE MODELS BY 00Z TUESDAY. AM A LITTLE SKEPTICAL ON SUCH A FAST EASTWARD PUSH AND WILL LEAN SLOWER...IT MIGHT BE HARD TO MOISTEN UP THE AIR IN CENTRAL INDIANA AFTER HOW DRY IT WILL GET WITH THE CANADIAN HIGH. THIS WILL THEN LEAD TO THE NEXT FORECAST HEADACHE COMING UP...A SYSTEM OVERNIGHT MONDAY AND INTO TUESDAY. QUESTIONS WILL BE WITH THE PHASE OF PRECIP AND TRACK OF THE LOW. THIS CURRENT GFS SHOWS THE LOW RUNNING UP THE OHIO VALLEY. IT IS HARD TO LATCH ON TO ANY ONE IDEA JUST YET GIVEN THE TRACK RECORD OF THE MODELS THIS WINTER ON MAJOR STORM TRACKS. WILL MOSTLY JUST CONTINUE THE PREVIOUS FORECAST...WITH A MIXTURE OF RAIN AND SNOW AND HOPEFULLY GET SOME BETTER CLARITY WITH UPCOMING RUNS. && .AVIATION... DISCUSSION FOR THE 06Z TAFS AWIPS DISTANCE SPEED TOOL WOULD BRING AND END TO THE RN AND PARTIAL CLRG TO THE TAF SITES AROUND 09Z OR 10Z AS A CD FNT MOVES THROUGH. LOOKING AT RADAR TRENDS...WL GO WITH VCSH AND VFR CIGS THROUGH THEN AND THEN SCATTER THINGS OUT AFTER THAT. CU DEVELOPMENT PROGS FAVOR SCT CU DEVELOPMENT THIS AFTERNOON...OTHERWISE...TIME SECS FAVORING NO OTHER CLOUDS. COULD BE SOME CU AND AC COMING IN THIS EVE BEHIND YET AN APRCHG ARCTIC FNT. WINDS WL PICK UP AND SHIFT TO THE W BEHIND THE FIRST FNT BEFORE DAYBREAK TODAY. THEN...EXPECT GUSTY WNW WINDS THIS AFTERNOON AND TNGT AS THE SFC PRES GRADIENT STRENGTHENS. WITH WINDS PICKING UP...DONT EXPECT ANY FOG THIS MRNG. && .IND WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 4 AM TO 10 AM EST SUNDAY FOR INZ021- 028>031-035>043. && AVIATION...MK/SH PUBLIC...JOHNSON
Hazardous weather outlook, Feb 8, 3:19 PM EST, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 319 PM EST FRI FEB 8 2008 INZ021-028>031-035>049-051>057-060>065-067>072-092030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 319 PM EST FRI FEB 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SIGNIFICANT TO MAJOR FLOODING IS EXPECTED ON THE WHITE...EAST FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. THERE IS CHANCE FOR A SNOW RAIN MIX ACROSS PARTS OF NORTHERN CENTRAL INDIANA TONIGHT. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED AND SNOW THAT DOES ACCUMULATE WILL BE VERY LIGHT AND LESS THAN ONE HALF OF AN INCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SIGNIFICANT TO MAJOR FLOODING IS EXPECTED TO CONTINUE ON THE WHITE...EAST FORK WHITE...WABASH AND OTHER CENTRAL INDIANA RIVERS. CHECK THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. WIND CHILL READINGS ON SATURDAY NIGHT AND SUNDAY WILL REACH AS LOW AS TEN DEGREES BELOW ZERO AT TIMES. THERE IS A CHANCE FOR A RAIN OR SNOW MIXTURE ON MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) PUMA
Nearby
Wind Chill Advisories in Indiana, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.